Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 61, NWS Shreveport, LA

May 1, 2021Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at May 1, 2021, 9:05 PM CDT for Gregg County, Texas. It took effect at May 2, 2021, 11:23 AM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
May 1, 2021, 9:05 PM CDT (02:05 UTC)
In effect from
May 2, 2021, 11:23 AM CDT
Expired
May 4, 2021, 8:31 AM CDT
In force
45 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 13.22 ft at May 2, 2021, 11:00 PM CDT.

actionminormoderate5101505/0205/0305/0405/05
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

878 
WGUS44 KSHV 020205
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
905 PM CDT Sat May 1 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following river in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-030215-
/O.NEW.KSHV.FL.W.0061.210502T2040Z-210504T2047Z/
/KLGT2.1.ER.210502T2040Z.210503T0000Z.210503T0846Z.NO/
905 PM CDT Sat May 1 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Rabbit Creek At Kilgore.
* From Sunday afternoon to Tuesday afternoon.
* At 7:45 PM CDT Saturday the stage was 4.8 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow afternoon to a crest of 11 feet tomorrow evening. It will 
  then fall below flood stage early Monday morning.
* Impact...At 10 feet, Expect lowland flooding of timber resources 
  in and near the creek. Some oil field operations may be affected.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

16
5 follow-up statements
499 
WGUS84 KSHV 021330
FLSSHV

Flood Statement
National Weather Service Shreveport LA
830 AM CDT Sun May 2 2021

...The Flood Warning is extended for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-031330-
/O.EXT.KSHV.FL.W.0061.210502T1623Z-210505T0320Z/
/KLGT2.1.ER.210502T1623Z.210503T0000Z.210503T1520Z.NO/
830 AM CDT Sun May 2 2021

...The Flood Warning is now in effect until late Tuesday evening...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* Until Tuesday evening.
* At 7:45 AM CDT Sunday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 11.2 feet this evening. It will then 
  fall below flood stage late tomorrow morning.
* Impact...At 12.0 feet, Expect flooded trails and a private boat 
  launch.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

25
050 
WGUS84 KSHV 030127 RRB
FLSSHV

Flood Statement
National Weather Service Shreveport LA
827 PM CDT Sun May 2 2021

...The Flood Warning is extended for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-040130-
/O.EXT.KSHV.FL.W.0061.000000T0000Z-210506T0824Z/
/KLGT2.1.ER.210502T1314Z.210503T0045Z.210504T2024Z.NO/
827 PM CDT Sun May 2 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* Until late Wednesday night.
* At 7:45 PM CDT Sunday the stage was 12.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Sunday was 12.9 feet.
* Forecast...The river is expected to fall below flood stage Tuesday 
  afternoon and continue falling to 6.8 feet early Friday afternoon.
* Impact...At 12.0 feet, Expect flooded trails and a private boat 
  launch.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

10
146 
WGUS84 KSHV 031404
FLSSHV

Flood Statement
National Weather Service Shreveport LA
904 AM CDT Mon May 3 2021

...The Flood Warning continues for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-041415-
/O.EXT.KSHV.FL.W.0061.000000T0000Z-210505T1715Z/
/KLGT2.1.ER.210502T1314Z.210503T0430Z.210504T0515Z.NO/
904 AM CDT Mon May 3 2021

...The Flood Warning is now in effect until early Wednesday 
afternoon...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* Until Wednesday afternoon.
* At 8:45 AM CDT Monday the stage was 12.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 AM CDT Monday was 13.2 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 5.7 feet Saturday 
  morning.
* Impact...At 12.0 feet, Expect flooded trails and a private boat 
  launch.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

13
550 
WGUS84 KSHV 040453
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1153 PM CDT Mon May 3 2021

...The Flood Warning is extended for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-050500-
/O.EXT.KSHV.FL.W.0061.000000T0000Z-210506T2024Z/
/KLGT2.1.ER.210502T1314Z.210503T0430Z.210505T0824Z.NO/
1153 PM CDT Mon May 3 2021

...The Flood Warning is now in effect until Thursday afternoon...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 10:45 PM CDT Monday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:45 PM CDT Monday was 13.2 feet.
* Forecast...The river is expected to rise to a crest of 10.9 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Wednesday morning.
* Impact...At 10.0 feet, Expect lowland flooding of timber resources 
  in and near the creek. Some oil field operations may be affected.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

10
453 
WGUS84 KSHV 041331
FLSSHV

Flood Statement
National Weather Service Shreveport LA
831 AM CDT Tue May 4 2021

...The Flood Warning is cancelled for the following creek in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

TXC183-041445-
/O.CAN.KSHV.FL.W.0061.000000T0000Z-210504T1331Z/
/KLGT2.1.ER.210502T1314Z.210503T0430Z.210505T0824Z.NO/
831 AM CDT Tue May 4 2021

...The Flood Warning for the Rabbit Creek At Kilgore has been 
cancelled...

The Flood Warning is cancelled for
  the Rabbit Creek At Kilgore.
* At 7:45 AM CDT Tuesday the stage was 7.1 feet.
* Flood stage is 10 feet.
* Forecast...The Rabbit Creek is expected to fall to 4.3 feet Sunday 
  morning.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 1, 7:00 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 1, 7:00 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
700 PM CDT Sat May 1 2021

.AVIATION...
Low MVFR cigs have developed late this afternoon across portions
of E TX, with additional MVFR cigs expected to develop farther E
this evening across N LA, with sct -SHRA continuing to form across
portions of N LA and Srn AR. A large area of convection ahead of
an upper low drifting NE across the TX Hill Country will also
spread NNE into much of E TX this evening, with the embedded TSRA
possibly affect the E TX terminals through late evening, with
additional development expected to occur in its wake late,
spreading ENE into N LA/Srn AR prior to daybreak Sunday and
lingering through much of the morning. IFR cigs should also
develop after 06Z over E TX/N LA and spread N across the remainder
of the region through 12Z, and persist through mid-morning before
gradually diminishing from SW to NE by mid to late morning,
although MVFR cigs will linger through the afternoon across much
of Srn AR/portions of N LA as sct convection continues to develop
before exiting the region during the mid and late afternoon hours.
VFR cigs should return for the afternoon across E TX and portions
of N LA, before MVFR/IFR cigs redevelop during the mid and late
evening, eventually spreading back N over the region. ESE winds
5-10kts tonight will become S and increase to 10-15 kts with gusts
to 21kts, especially over E TX/Wrn LA. /15/

&&

.PREV DISCUSSION... /issued 243 PM CDT Sat May 1 2021/

SHORT TERM.../Tonight through Sunday Night/

Upper level trough across Northern Mexico and Southwest Texas is
finally beginning to migrate slowly north and east and should be
located across N TX by 12z Sun, opening up into E OK/W AR by 18z
Sun and into N AR by 00z Mon. We have been dealing with a remnant
MCV which can be seen spinning across the Lower Toledo Bend
Country of SE TX and SW LA and this feature and its abundant mid
and high level cloud cover has for the most part kept instability
and convection at bay today except for the light rain associated
with the MCV. As we go through the evening and overnight hours
however, that will change as forcing aloft will become maximized
to the east of the upper trough as it heads our way. Combine that
will plentiful moisture and you have the ingredients for scattered
to numerous showers and thunderstorms overspreading the region
from southwest to northeast as we go through the overnight hours.
All operational output suggests that while we cannot rule out some
isolated flooding issues overnight, especially across Deep East
Texas which saw heavier rainfall 36 hours ago, the heaviest rain
axis should stay near or just south of our southern most zones
overnight and on Sunday along the edge of an 850mb theta-e maximum
which will try to lift northward out of SE TX and SW LA towards
the Toledo Bend Country between midnight and 6am Sunday. Rainfall
totals over the last several days supports our parishes across
West Central and East Central Louisiana being able to take a two
to three inch rain and for this reason, believe we can hold off on
any Flash Flood Watch headlines through Sunday but again, an
isolated Flash Flood Warning or flooding of more flood prone areas
certainly cannot be ruled out through at least the first half of
Sunday before the heavier downpours begin to shift east of our
region.

We should begin to see some surface destabilization late tonight
with a weak returning warm front that resides currently across the
SE TX and S LA coast. Latest 12z NAM output showing this feature
returning northward, just south of the I-20 Corridor of NE TX and
NW LA by 12z Sun. This boundary becomes rather diffuse as we go
through the day Sunday but CAPE will continue to increase along
with southerly winds during the day Sunday and the arrival of the
upper trough will result in increasing mid-level lapse rates as
well. All this to say we cannot rule out the possibility of strong
to severe thunderstorms on Sunday where SPC currently has the
eastern half of our region in a Day 2 Slight Risk but this will be
highly conditional on instability as precipitation coverage
should be rather widespread on Sunday across this region before we
get dry slotted from west to east quickly during the afternoon
given the position of the upper trough and drier air being
entrained into the trough from the southwest.

13

&&

LONG TERM.../Monday through Friday Night/

Starting 12z Monday...Our area will be somewhat in between systems
as we move into the day Monday, with our current weekend system
quickly moving off to the northeast. Meanwhile, another upper-level
trough will begin to come together over the Rockies. Warm air
advection behind a warm frontal boundary along with sunny skies and
an increase in southerly winds will help Monday be the warmest day
of the upcoming week with afternoon highs ranging from the mid 80s
to lower 90s. These temperatures are around 10 degrees above
seasonable normals. Above normal temperatures will continue Monday
night with overnight lows ranging from the lower 60s to lower 70s.

As we move into Monday night, the aforementioned upper-level trough
and an associated cold front will begin to shift out of the Rockies
and into the Southern Plains. As the cold front moves into an area
of warm and moist air, we should see a line of convection begin to
develop along or ahead of the cold front late Monday evening and
will continue through Tuesday. This line of thunderstorms will bring
a fairly decent threat of some damaging straight-line winds across
the area Monday night through much of the day on Tuesday and these
storms move southeast across the area with the passing cold front.
Additionally, rainfall could be heavy at times in areas with
anywhere from 1-2 inches possible with locally higher amounts.

Temperatures in the wake of the passing front will return to near
seasonably normal averages through the remainder of the upcoming
week with highs generally in the mid 70s to lower 80s with overnight
lows generally ranging from the mid 50s to lower 60s across the
area. Aside from the seasonable temperatures, conditions will remain
dry through the remainder of the upcoming week with only a small
chance towards the end of next week, but nothing to write home about
there yet.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  78  69  91 /  80  80  10   0
MLU  63  75  69  89 /  80  80  20   0
DEQ  61  75  64  87 /  80  80  10   0
TXK  62  76  69  89 /  80  80  10   0
ELD  61  74  65  90 /  80  80  20   0
TYR  62  80  70  88 /  80  60   0   0
GGG  63  79  69  88 /  80  70   0   0
LFK  65  83  69  90 /  80  70   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, May 1, 1:16 PM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
116 PM CDT Sat May 1 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
116 PM CDT Sat May 1 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will make a return to the region this afternoon and
continue through tonight as an upper level storm system advances
northeast from south central Texas. A few strong to possibly
severe storms will be possible, mainly across the southwest half
of the region in East Texas and the adjacent sections of
Louisiana. Large hail and damaging winds will be the main threat
although a tornado can't be completely ruled out. In addition,
heavy rainfall may also reintroduce a flash flooding threat across
Deep East Texas due to recent heavy rainfall during the past few
days.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The threat of severe weather will carry over into Sunday as the
upper level storm system continues to lift northeast across the
region. Any severe storms will continue to carry primary threats
of large hail and damaging winds. After a brief break from active
weather on Monday, thunderstorms will return by late Monday night
through Tuesday with an increasing threat of severe thunderstorms
along and ahead of a cold front. Damaging winds appear to be the
most likely threat, but all modes of severe weather, including
tornadoes could be in play. In addition, heavy rainfall may pose
a flash flood threat.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed through Sunday.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:04 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity5 days
May 1, 9:05 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston21 days
May 1, 10:07 PM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches, Rusk3 hr
May 2, 8:23 AM CDTRiver Flood WarningSHVNacogdoches, Rusk48 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.